MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of onset was not provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted as the patient was not satisfied with his/her far vision.The iol was replaced with an iol of the same model but different diopter.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on 9/14/2017, device returned to manufacturer? yes.Device evaluation: the lens was returned cut in three pieces which could be a result of the explant process.Due to the condition of the lens, it could not be re-measured.However, it was confirmed that the diopter measurement was correct based on available documentation.The reported complaint could not be confirmed.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information: the customer was not satisfied with the far vision 3 months post-operative.The eye affected was the right eye.The patient did not have any contributing medical history.There was no capsule tear.The incision was enlarged, and a suture was used.There was no other serious patient injury.The following sections have been updated accordingly: date of birth: (b)(6), sex/gender: male.If implanted; give date: (b)(6) 2017.(b)(6).All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6843612
Report Number2648035-2017-01594
Device Sequence Number18990884
Product Code HQL
UDI-Device Identifier05050474531918
UDI-Public(01)05050474531918(17)210124
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/24/2021
Device Model NumberZCB00
Device Catalogue NumberZCB0000300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2017
Initial Date Received by Manufacturer 08/10/2017
Supplement Date Received by Manufacturer10/10/2017
11/28/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date11/03/2017
12/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;